MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG BIOPSY NEEDLE

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG BIOPSY NEEDLE
Model Number G34279
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
F5 - phone number: (b)(6).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
After a second puncture, the needle became twisted in the lymph node, making it impossible to withdraw it completely into its sheath.Possible damage to the inner sheath of the bronchial echoendoscope.Needle changed in order to continue the procedure.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 10 dec 2025.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation for the echo-hd-22-ebus-p-c device of lot c2319924 was returned for evaluation open in its original packaging.With the information provided, a physical examination and document-based investigation was conducted.An image was returned which shows a distal kink on the needle.The device related to this occurrence underwent a laboratory evaluation on 04th nov 2025 2025.The following was observed in the lab: visual inspection: device returned with needle exposed.Distal end of needle observed to be kinked at approx.0.5cm.Device returned with stylet not fully inserted.Stylet examine and no issue observed.Functional inspection: sheath extender able to advance and retract with no issue.Needle handle able to advance and retract with no issue.Stylet removed from device without issue.Stylet reinserted with no issue.This issue reported failure was observed.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot number c2319924 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records of lot number c2319924 confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the instructions for use, ifu0110 which accompanies this device, instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use" there is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis definitive root cause could not be determined from the investigation.A possible root cause could be attributed to distal end of the needle encountering a tortuous or hard lesion.It is known the needle became twisted in the lymph node.The distal kink would have contributed to the needle retraction difficulty reported.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/ correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: after a second puncture, the needle became twisted in the lymph node, making it impossible to withdraw it completely into its sheath.Confirmed quantity of 1 device, confirmed used.User changed to another needle to continue the procedure.A possible root cause could be attributed to distal end of the needle encountering a tortuous or hard lesion.It is known the needle became twisted in the lymph node.The distal kink would have contributed to the needle retraction difficulty reported.

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG BIOPSY NEEDLE
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23485435
Report Number3001845648-2025-00575
Device Sequence Number16075827
Product Code FCG
UDI-Device Identifier00827002342798
UDI-Public(01)00827002342798(17)280709(10)C2319924
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K210476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34279
Device Catalogue NumberECHO-HD-22-EBUS-P-C
Device Lot NumberC2319924
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/20/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown